

Workshop on Synthetic Therapeutic Peptides-Regulations, Standards and Quality November 14-15, 2016 USP Headquarters, Rockville, Maryland, USA

Final Agenda

(As of November 10, 2016)

Day One: Monday, November 14, 2016

8:00 a.m. Registration & Coffee

8:30 a.m. USP Welcome

Tina Morris, Ph.D.

Senior Vice President, Science-Global Biologics, USP

8:40 a.m. Workshop Overview

Michael De Felippis, Ph.D.

Chair, USP BIO1 - Peptides and Insulins Expert Committee

8:50 a.m. -10:25 a.m. Session I - Raw Materials and Manufacturing

Chair: Michael Verlander, Ph.D.

Member, USP BIO1 – Peptides and Insulins Expert Committee

8:50 a.m. High Quality Starting Materials: One Important Key to Success

Dirk Bachle, Ph.D., Bachem AG

9:15 a.m. Characterization of Starting Resins Used for SPPS

Daniel Samson, Ph.D., Bachem AG

9:40 a.m. Molecular Hiving Technology: Novel and Innovative Synthesis Technology

for the Drug Substances of Peptide Therapeutics

Barry O'Connor, Ph.D., Jitsubo Co. Ltd.

10:05 a.m. Panel Discussion / Q&A (20 min)

10:25 a.m. Morning Break

10:40 a.m. -12:00 p.m. Session II -Interactive Session: Implementation of Appropriate cGMPs for

Preclinical Through Phase III Drug Substance

Chair: Gary Erickson, Ph.D., CBL Biopharma

First 10 minutes: Where are we today? and instructions. Break into 2 groups for 35' each, discuss, and then switch Group A: Chemistry oriented topics or GMP "elements" Group B: Analytical oriented topics or GMP "elements"

12:00 p.m. Lunch

12:45 p.m. Reports from Interactive Session #1 Breakout Groups



1:00 p.m. -2:30 p.m. Session III - Impurities

Chair: Wilfried Arz, Ph.D.

Member, USP BIO1 - Peptides and Insulins Expert Committee

1:00 p.m. Combining qNMR and LC-MS/MS Amino Acid Analysis Results for Purity

Assignment of Peptide Reference Materials

Marie-Pier Thibeault, M.Sc., National Research Council Canada

1:25 p.m. Nonclinical Pharmacology Issues for Setting Impurity Limits for Peptides

Stephanie Leuenroth-Quinn, Ph.D. Office of New Drugs, Nonclinical

Pharmacology, CDER, U.S. FDA

1:50 p.m. Panel Discussion / Q&A (15 min)

2:05 p.m. Afternoon Break

2:20 p.m. -4:00 p.m. Session IV -Drug Substance and Drug Product Specifications

Chair: Michael De Felippis, Ph.D.

Chair, USP BIO1 - Peptides and Insulins Expert Committee

2:20 p.m. From Critical Quality Attribute Assessment to Specification and

Characterization

John Kim, Teva Pharmaceuticals

2:45 p.m. Setting Specifications for Therapeutic Peptides in Clinical Development

Daniel Samson, Ph.D., Bachem AG

3:10 p.m. Statistical Approaches to Aid the Development of Clinically Relevant

Commercial Specification Acceptance Criteria

Kristi Griffiths, Ph.D., Eli Lilly and Co.

3:35 p.m. Panel Discussion / Q&A (25 min)

4:00 p.m. **Networking Reception**

5:00 p.m. **End Day 1**

Day Two: Tuesday, November 15, 2016

8:00 a.m. Registration & Coffee

8:30 a.m. -10:00 a.m. Session V - Advanced Analytical Technologies

Chair: Ved Srivastava, Ph.D.

Member, USP BIO1 – Peptides and Insulins Expert Committee

8:30 a.m. Higher-Order Structure Comparability of Peptide Therapeutics

Renata Varga, Ph.D., Teva Pharmaceuticals Inc.



8:55 a.m. Advanced Analytical Techniques for the Evaluation of Peptide Therapeutics

Joseph Glajch, Ph.D., Momenta Pharmaceuticals

9:20 a.m. Panel Discussion / Q&A (20 min)

9:40 a.m. Morning Break

10:00 a.m. -12:30 p.m. Session VI - Regulatory Considerations

Moderator: Cory Evans, Ph.D., CVM, U.S. FDA

10:00 a.m. Peptide Vaccines Update

Elena Gubina, Ph.D., CBER, U.S. FDA

10:30 a.m. Regulatory Perspectives on Characterization of Quality Attributes of

Therapeutic Peptides

Rene Thuermer, Ph.D., BfArM, Federal Institute for Drugs and Medical Devices,

Germany

11:00 a.m. Scientific Considerations in Submitting Synthetic Peptide Drug Products as

ANDAs Referencing Peptide Drug Products of rDNA Origin Deyi Zhang, Ph.D., Office of Generic Drug, CDER, U.S. FDA

11:30 a.m. New USP Standards and Initiatives for Peptides

Dale Schmidt, M.S., USP

12:00 p.m. Panel Discussion / Q&A (30 min)

12:30 p.m. Workshop Wrap-up

Mike De Felippis, Ph.D.

Chair, USP BIO1 - Peptides and Insulins Expert Committee

1:00 p.m. Workshop Concludes/Lunch

Boxed lunches will be available